Vaccinations and secondary immune thrombocytopenia with antiphospholipid antibodies by human papillomavirus vaccine

Semin Hematol. 2016 Apr;53 Suppl 1:S48-50. doi: 10.1053/j.seminhematol.2016.04.014. Epub 2016 Apr 7.

Abstract

A 13-year-old girl developed immune thrombocytopenic purpura (ITP) and concomitant positive antiphospholipid antibodies (aPL) following vaccination with a quadrivalent human papillomavirus (HPV) vaccine. During the course of a disease, she developed clinical manifestation with bleeding and she was treated with intravenous immunoglobulins. Consequently, the number of her platelets remained critically low and she was put on corticosteroids and rituximab. Since then, her platelet count remain within the normal range, but her aPL are still present.

Keywords: ASIA syndrome; Antiphospholipid antibodies; Human papillomavirus; Immune thrombocytopenic purpura; Molecular mimicry; Vaccine.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Antibodies, Antiphospholipid / immunology*
  • Female
  • Humans
  • Papillomavirus Vaccines / therapeutic use*
  • Purpura, Thrombocytopenic, Idiopathic / drug therapy
  • Purpura, Thrombocytopenic, Idiopathic / immunology*

Substances

  • Antibodies, Antiphospholipid
  • Papillomavirus Vaccines